MAUDE Adverse Event Report: BIO-DETEK INCORPORATED STAT PADZ HVP MULTI FUNCTION ELECTRODES; DEFIB/PACING ELECTRODE

BIO-DETEK INCORPORATED STAT PADZ HVP MULTI FUNCTION ELECTRODES; DEFIB/PACING ELECTRODE
Model Number 8900-4004
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to pace a (b)(6) male patient, for about 12 hours, after removing the electrode pads, burns were found on the patient's skin.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant indicated that the patient subsequently sustained a burn.
 
Additional Manufacturer Narrative
The electrodes were not received at zoll medical corporation.Instead, photos of the patient's burn and electrode pads used were provided.The patient suffered a small burn that measures about 1.5 centimeters.The photo of the electrode pads used show the area of the burn marked by a black smear and blood stain located on the rim of the conductive plate.The conductive gel also appears to be torn and folded over at the location of the burn.However, it cannot be firmly established if this occurred before or after the pad was removed from the patient.It is concluded that the electrode pads were used incorrectly.It is important to note that the instruction for use states "maximum pacing settings are 75ma/150ppm.Electrodes should be replaced after 24 hours, or 8 hours of pacing." during this event, the patient was paced for 12 hours with no evaluation of the patient's skin or change of electrodes.Analysis of reports of this type has not identified an increase in trend.

Brand Name
STAT PADZ HVP MULTI FUNCTION ELECTRODES
Common Device Name
DEFIB/PACING ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
MDR Report Key10600659
Report Number1218058-2020-00075
Device Sequence Number2901122
Product Code MKJ
UDI-Device Identifier00847946016456
UDI-Public00847946016456
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date12/28/2020
Device Model Number8900-4004
Device Catalogue Number8900-4004
Device Lot Number5218
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR